Global existence and blow-up of solutions for a general class of doubly dispersive nonlocal nonlinear wave equations


Creative Commons License

Babaoglu C., Erbay H. A. , Erkip A.

NONLINEAR ANALYSIS-THEORY METHODS & APPLICATIONS, vol.77, pp.82-93, 2013 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 77
  • Publication Date: 2013
  • Doi Number: 10.1016/j.na.2012.09.001
  • Title of Journal : NONLINEAR ANALYSIS-THEORY METHODS & APPLICATIONS
  • Page Numbers: pp.82-93

Abstract

This study deals with the analysis of the Cauchy problem of a general class of nonlocal nonlinear equations modeling the bi-directional propagation of dispersive waves in various contexts. The nonlocal nature of the problem is reflected by two different elliptic pseudodifferential operators acting on linear and nonlinear functions of the dependent variable, respectively. The well-known doubly dispersive nonlinear wave equation that incorporates two types of dispersive effects originated from two different dispersion operators falls into the category studied here. The class of nonlocal nonlinear wave equations also covers a variety of well-known wave equations such as various forms of the Boussinesq equation. Local existence of solutions of the Cauchy problem with initial data in suitable Sobolev spaces is proven and the conditions for global existence and finite-time blow-up of solutions are established. (C) 2012 Elsevier Ltd. All rights reserved.